Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Shreveport, LA

June 18, 2007Miller County, Arkansas; Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2007, 5:17 PM CDT for Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2007, 5:17 PM CDT (22:17 UTC)
Expired
Jun 18, 2007, 6:00 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Miller County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:30 PM CDTTSTM WND DMGW New Boston, TXTREE DOWN ON COUNTY ROAD 4101
Jun 18, 5:35 PM CDTTSTM WND DMG5 Ssw Queen City, TXTREES DOWN ON HWY 59 SOUTH OF ATLANTA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 182217
SVRSHV
ARC091-TXC037-067-182300-
/O.NEW.KSHV.SV.W.0232.070618T2217Z-070618T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  CASS COUNTY IN NORTHEAST TEXAS
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 600 PM CDT

* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NEW BOSTON TO MAUD TO 11
  MILES SOUTH OF MAUD TO 13 MILES WEST OF ATLANTA TO 17 MILES SOUTH 
  OF SIMMS...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOOKS BY 525 PM CDT...
  QUEEN CITY AND ATLANTA BY 535 PM CDT...
  NASH BY 540 PM CDT...
  WAKE VILLAGE AND TEXARKANA BY 545 PM CDT...
  TEXARKANA...BIVINS AND BRIGHTSTAR BY 550 PM CDT...
  RAVANNA BY 555 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
      3295 9411 3303 9405 3304 9389 3323 9382
      3342 9391

$$

BUTTS
2 follow-up statements
000 
WWUS54 KSHV 182234
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT MON JUN 18 2007

ARC091-TXC037-067-182300-
/O.CON.KSHV.SV.W.0232.000000T0000Z-070618T2300Z/
MILLER AR-BOWIE TX-CASS TX-
532 PM CDT MON JUN 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CASS...BOWIE AND MILLER COUNTIES...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NASH TO DOMINO 
TO BLOOMBURG TO ATLANTA TO RED HILL...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TEXARKANA TEXAS...BIVINS...PLEASANT HILL AND BRIGHTSTAR BY 
   540 PM CDT...
  TEXARKANA ARKANSAS...RAVANNA AND FERGUSON BY 545 PM CDT...
  FOUKE AND FORT LYNN BY 550 PM CDT...
  GENOA BY 555 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
      3295 9411 3303 9405 3304 9389 3323 9382
      3342 9391

$$

BUTTS
000 
WWUS54 KSHV 182304
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT MON JUN 18 2007

ARC091-TXC037-067-182311-
/O.EXP.KSHV.SV.W.0232.000000T0000Z-070618T2300Z/
MILLER AR-BOWIE TX-CASS TX-
601 PM CDT MON JUN 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR CASS...BOWIE AND MILLER
COUNTIES EXPIRED AT 600 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE 
OF SEVERE THUNDERSTORMS FROM HERVEY...TO CANALE...TO RODESSA...TO 
KILDARE...MOVING SOUTHEAST AT 45 MILES AN HOUR.  SINCE THE HIGHEST 
WINDS ASSOCIATED WITH THIS LINE OF STORMS HAS MOVED OUT OF CASS... 
BOWIE...AND MILLER COUNTIES...THE WARNING WAS ALLOWED TO EXPIRE AT 6 
PM.  HOWEVER...VERY HEAVY RAIN...GUSTY WINDS...AND NEARLY CONTINUOUS 
CLOUD TO GROUND LIGHTNING FLASHES MAY CONTINUE ACROSS THESE COUNTIES 
THROUGH 630 PM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
      3295 9411 3303 9405 3304 9389 3323 9382
      3342 9391

$$

BUTTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:51 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 18, 2:51 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT MON JUN 18 2007

.DISCUSSION...

CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH MOVING INTO
THE FOUR-STATE AREA...MAINTAINING ONGOING MCS OVER SE OK/NE TEXAS.
ADDITIONALLY...SEABREEZE CONVECTION HAS DEVELOPED OVER THE SOUTHERN
ZONES.  MODIFIED SOUNDING ANALYSES INDICATE LITTLE CHANCE OF ANY OF
THIS ACTIVITY GOING SEVERE...W/WEAK SHEAR AND HIGH WET-BULB TEMPS.
HOWEVER...FORECAST SOUNDINGS HAVE PWATS IN EXCESS OF 2 IN FOR THIS
EVENING...AND W/SATURATED SOILS OVER PORTIONS OF NE TEXAS...WE/LL
MENTION HEAVY RAINFALL AND EXTEND THE GOING FFA THROUGH 03Z...AND
LET THE SWING SHIFT RE-EVALUATE ON THE EVENING UPDATE AFTER DIURNAL
INFLUENCES ARE REMOVED FROM THE EQUATION.

OTHERWISE...THE OK-ARKLATEX WILL BE ON THE EASTERN PERIPHERY OF
UPPER-LEVEL RIDGING CENTERED OVER NM FOR THE NEXT FEW DAYS...W/BOTH
THE NAM AND GFS ROTATING MINOR PERTURBATIONS SOUTH THROUGH THE AREA
FOR ISOLATED TO SCATTERED CHANCES OF CONVECTION EACH DAY.  TOWARDS
THE WEEKEND...RIDGE BEGINS SLOWLY BUILDING EASTWARD...MINIMIZING
ALREADY DISMAL CHANCES OF RAINFALL...AND WE/LL KEEP A DRY FORECAST
BEYOND THURSDAY AFTERNOON.

FOR TEMPS...MODEL THICKNESSES AND FORECAST SOUNDINGS...AS WELL AS
CURRENT CONDITIONS...SUGGEST GUIDANCE NUMBERS ARE TOO COOL BY AT
LEAST A COUPLE OF DEGREES.  THUS...WE/LL OPT FOR ABOVE-NORMAL
TEMPS.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE CONTINUING TO INCREASE IN COVERAGE
WITH DAYTIME HEATING. AS USUAL...EXPECT MVFR TO IFR CONDITIONS IN
AND AROUND THUNDERSTORMS ALONG WITH GUSTY WINDS.
/23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  75  96 /  20  30  10  20
MLU  74  92  74  96 /  40  50  10  20
DEQ  71  93  71  92 /  40  30  20  20
TXK  73  94  73  94 /  30  30  10  20
ELD  73  92  71  94 /  40  30  10  20
TYR  75  94  75  96 /  20  30  10  20
GGG  75  94  74  95 /  20  30  10  20
LFK  75  94  74  94 /  20  40  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     CAMP...FRANKLIN...GREGG...MORRIS...RED
     RIVER...SMITH...TITUS...UPSHUR...AND WOOD.

&&

23/44
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 18 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE FOUR STATE
REGION...AHEAD OF A SLOW MOVING UPPER LEVEL TROUGH OF LOW PRESSURE
THAT WILL SLOWLY TRANSLATE EAST ACROSS SOUTHEAST OKLAHOMA...EXTREME
NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS.  SHOWERS AND THUNDERSTORMS
WILL BE MOST NUMEROUS ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS ALONG THE MAIN TROUGH AXIS...AND
WILL CARRY THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL...AND
FLASH FLOODING.  GIVEN THAT THE GROUND REMAINS SATURATED IN WAKE OF
EARLIER RAINFALL THIS PAST WEEKEND...THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH THIS AFTERNOON...AND SHIFTED NORTH INTO EXTREME
NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...WEST OF A BROKEN BOW
OKLAHOMA...TO DAINGERFIELD...TO LONGVIEW TEXAS LINE.  ADDITIONAL
RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED...WITH ISOLATED
FIVE INCH AMOUNTS POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME AREAS.  AS A RESULT...FLOODING MAY DEVELOP
IN OR NEAR THE FLASH FLOOD WATCH AREA.  ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL DEVELOP LATER THIS MORNING WITH ADDED DAYTIME
HEATING...AND WILL SPREAD NORTH NORTHEAST ACROSS DEEP EAST TEXAS AND
NORTH LOUISIANA.  NO STORMS ARE EXPECTED TO BECOME SEVERE.
HOWEVER...GIVEN THAT THE AIR MASS IN PLACE IS STILL SATURATED...
LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT IN THE STRONGER
STORMS.  THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH
AFTER SUNSET...BUT ADDITIONAL REDEVELOPMENT WILL REMAIN POSSIBLE
OVERNIGHT...AS THE UPPER LEVEL TROUGH AXIS REMAINS OVER THE AREA.
AREA RESIDENTS ARE URGED TO KEEP ABREAST TO THE LATEST STATEMENTS AND
ANY FLASH FLOOD WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE
CONCERNING THIS SLOW MOVING WEATHER SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST AGAIN
TUESDAY...AS THIS WEAKENING UPPER LEVEL SYSTEM SLOWLY PUSHES SOUTH
AND EAST ACROSS EAST TEXAS AND NORTH LOUISIANA.  NO STORMS ARE
EXPECTED TO BECOME SEVERE.  LOCALLY HEAVY RAINFALL WILL BE THE MAIN
THREAT THOUGH FROM THE STRONGER STORMS...WHICH COULD PRODUCE FLOODING
OF LOW LYING...POOR DRAINAGE AREAS.  THIS THREAT WILL BEGIN TO END
TUESDAY EVENING...AS THE REMNANTS OF THIS SYSTEM EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR
ACTIVATION...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:50 PM CDTSevere Thunderstorm WarningSHVLafayette40 min
Jun 18, 6:32 PM CDTSevere Thunderstorm WarningSHVColumbia43 min
Jun 18, 4:35 PM CDTSevere Thunderstorm WarningSHVCass, Morris, Titus40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.